Doctors Lounge - Fertility Answers
"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."
Forum Name: Female Sexual Disorders
|cellphone - Mon Jan 07, 2008 5:50 pm||
I was diagnosed with both Interstitial Cystitis and Vulvar Vestibulitis this past year. My boyfriend has been very patient, knowing that sex causes me a lot of pain and discomfort..However on days where I do not have a flare up we try to have sex and I seem to have a very thick white, non-clumpy, odorless discharge. Because of the thickness my boyfriend says that it just doesn't feel right and he's not comfortable having sex with me. I have seen the gyno and regular doctor for testing and it is not a yeast infection, BV or an STD. Is it possible that my this is normal, or could it be something associated with the interstitial Cystitis, or Vestibulitis. I also had an abnormal pap not so long ago, but it turned out fine after a Colposcopy. I know it is not a result of the lidocaine, Estrace, Elmiron, or Amytriptalene because this has been occurring for quite a while before I was put on anything. Any help would be appreciated!
|Debbie Miller, RN - Thu Jan 10, 2008 9:53 am||
The white discharge can be quite normal and unrelated to your other diagnoses. Especially during periods of fertility your vaginal discharges increase. It is part of the normal process to facilitate fertilization and pregnancy. If your doctor has ruled out bacterial or yeast infections, it is likely just your normal vaginal lubrication which would naturally be thicker and heavier at certain times. Some women become so in tune with their normal secretions they can actually determine when they are fertile and can plan their sexual intercourse around this depending on whether or not they are trying to conceive.
If it truly is excessive it is probably due to some infectious process and your doctor should evaluate it.
Best wishes to you with these frustrating conditions.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.